MAUDE Adverse Event Report: ALPHATEC SPINE, INC ARCUS GUIDED ACCESS SYSTEM - BEVEL TIP, STERILE; NEUROSURGICAL NERVE LOCATOR

ALPHATEC SPINE, INC ARCUS GUIDED ACCESS SYSTEM - BEVEL TIP, STERILE; NEUROSURGICAL NERVE LOCATOR
Model Number 16122-02-S
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The returned device is currently being evaluated.A follow up report with results of the investigation will be submitted upon completion.
 
Event or Problem Description
The targeting needle got stuck in sclerotic bone and broke which caused a delay in surgery.All pieces were removed from the patient.No patient injury reported.
 
Additional Manufacturer Narrative
H6: medical device problem code:1260 component code:752 type of investigation: 3331; 10 investigation findings:3252 investigations conclusions: 23 device evaluation: the device history record was reviewed.No irregularities were identified during manufacturing or inspection.The device returned on 07/16/2021.Visual inspection of the device confirmed the event.The top portion has completely de-attached from the device.The device was not returned for evaluation.A photograph was provided to confirm the event.The root cause is the result of the cannula hub interface yields/strips at a lower force than the force required to remove the product from bone.This is likely result related to the manufacturing process.

Brand Name
ARCUS GUIDED ACCESS SYSTEM - BEVEL TIP, STERILE
Common Device Name
NEUROSURGICAL NERVE LOCATOR
Manufacturer (Section D)
ALPHATEC SPINE, INC
1950 camino vida roble
carlsbad CA 92008
Manufacturer Contact
jayson alaba
1950 camino vida roble
carlsbad, CA 92008
7604946771
MDR Report Key12304883
Report Number2027467-2021-00056
Device Sequence Number14548325
Product Code PDQ
UDI-Device Identifier00190376240275
UDI-Public00190376240275
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K191723
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number16122-02-S
Device Catalogue Number16122-02-S
Device Lot Number210671991
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2021
Supplement Date Received by Manufacturer07/16/2021
Initial Report FDA Received Date08/10/2021
Supplement Report FDA Received Date12/14/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/23/2001
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown